Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2001, 6:40 AM CDT for Tishomingo County, Mississippi; Hardin County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 6:40 AM CDT (11:40 UTC)
- Expired
- Apr 15, 2001, 7:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Tishomingo County, MS, Hardin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:00 AM CDT | Hail 0.75 | Pickwick Dam, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 5:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WUUS54 KMEG 151141 SVRMEM MSC141-TNC071-151215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 640 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 715 AM CDT. * AT 636 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHWEST OF OLIVE HILL TO 8 MILES SOUTHWEST OF BURNSVILLE...MOVING EAST AT 60 MPH. AT 635 AM...LOCAL LAW ENFORCEMENT REPORTED DIME SIZE HAIL IN CORINTH. * CITIES IN THE PATH OF THIS STORM THROUGH 715 AM CDT INCLUDE... OLIVE HILL... IUKA... WALNUT GROVE... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3546 8819 3477 8841 3471 8812 3539 8796
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:35 PM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Apr 14, 9:35 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 935 PM CDT SAT APR 14 2001 RADAR SHOWS LITTLE ACTIVITY OVER THE CWA...BUT SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL AR. EXPECT MOZRE RAIN LATER TONIGHT...BUT WILL STILL HAVE TO LOWER POPS AND DOWNPLAY THE WORDING FOR PRECIPITATION TO ACCOUNT FOR THE MAJOR BREAK. TEMPERATURES AND WINDS ARE ON TRACK. .MEG...NONE. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 33 min |
| Apr 15, 5:39 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 36 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 33 min |
| Apr 15, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 32 min |
| Apr 15, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 37 min |
| Apr 15, 5:45 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 30 min |
| Apr 15, 6:13 AM CDT | Severe Thunderstorm Warning | MEG | McNairy | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.